Thunderstorm Wind, Lincoln
- When
- July 24, 2:38 AM CST to 2:40 AM CST
- Where
- Lincoln County, 4.88 mi E of Lincoln
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.040, -98.060
No damage was reported.
Very early in the morning of the 24th, an isolated thunderstorm produced an estimated 52 KT/60 MPH gust 5 miles northeast of Lincoln. No damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
Very early in the morning of the 24th, an isolated thunderstorm produced an estimated 52 KT/60 MPH gust 5 miles northeast of Lincoln. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 24, 1:49 AM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 249 AM CDT FRI JUL 24 2015 .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 243 AM CDT FRI JUL 24 2015 THUNDERSTORM ACTIVITY FROM OVERNIGHT COULD LINGER INTO THE EARLY MORNING HOURS TODAY ACROSS NORTHEAST KANSAS...AND AFFECT SOME OF OUR NORTHEAST COVERAGE AREAS. THE COMBINATION OF WARMER TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO DANGEROUS HEAT INDEX VALUES FOR THIS AFTERNOON/EARLY EVENING...AND GOING HEAT ADVISORY IS ON TRACK. MODELS SHOW A WEAK UPPER LEVEL WAVE ROTATING AROUND THE SUB-TROPICAL MID-UPPER LEVEL HIGH CENTER FROM EASTERN COLORADO INTO SOUTHWEST NEBRASKA TODAY. THUNDERSTORMS ARE EXPECTED TO RE- DEVELOP AHEAD OF THIS WAVE ACROSS SOUTHWEST NEBRASKA/WESTERN KANSAS LATE THIS AFTERNOON. THIS ACTIVITY WILL SPREAD SLOWLY EASTWARD TONIGHT AND COULD REACH CENTRAL KANSAS LATER ON DUE TO THE WEAK WESTERLY STEERING WINDS ALOFT. A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL KANSAS. THE THUNDERSTORMS LOOK TO LINGERING INTO THE DAYTIME HOURS ON SATURDAY OVER CENTRAL KANSAS...AS ISENTROPIC LIFT PERSISTS IN THE 315-320K LAYER. THUNDERSTORM CHANCES WILL CONTINUE INTO SATURDAY NIGHT ACROSS MAINLY CENTRAL KANSAS. HEADING INTO SUNDAY THUNDERSTORMS COULD AFFECT SOME OF EASTERN KANSAS BUT COVERAGE LOOKS LESS. MEANWHILE HOT AND HUMID CONDITIONS WILL REMAIN OVER THE AREA FOR THE WEEKEND AND ITS POSSIBLE SOUTHEAST KANSAS COULD SEE AN EXTENDED PERIOD OF DANGEROUS HEAT INDICES...ADDITIONAL HEAT HEADLINES COULD BE NEEDED FOR THAT AREA AT SOME POINT. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 243 AM CDT FRI JUL 24 2015 THE HEAT AND HUMIDITY WILL LINGER INTO EARLY NEXT WEEK AS UPPER LEVEL HIGH PRESSURE DOMINATES OVER THE REGION...HOWEVER LONG RANGE MODELS ARE SHOWING A SLIGHT PATTERN SHIFT FOR MID TO LATE NEXT WEEK. A MODEST UPPER LEVEL WAVE WILL MOVE EASTWARD ACROSS THE NORTHERN PLAINS FOR MID-LATE NEXT WEEK. THIS WILL PUSH A FRONTAL BOUNDARY SOUTHWARD ACROSS KANSAS WITH INCREASING CHANCES OF SHOWERS/THUNDERSTORMS FOR WEDNESDAY AND THURSDAY ALONG WITH COOLER TEMPERATURES. JAKUB && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1201 AM CDT FRI JUL 24 2015 ICT-HUT-SLN-RSL-CNU...A SMALL CLUSTER OF THUNDERSTORMS CURRENTLY MOVING SLOWLY SOUTHEAST ACROSS NORTH-CENTRAL KS COULD EVENTUALLY AFFECT SLN-RSL OVERNIGHT. INCLUDED VCTS FOR NOW...ALTHOUGH TEMPO GROUPS FOR TS MAY EVENTUALLY BE NEEDED. THERE'S AN OUTSIDE CHANCE THIS ACTIVITY MAY FESTER ALL THE WAY DOWN TO ICT-HUT TOWARD DAWN...BUT CHANCE IS TOO LOW TO INCLUDE VCTS AT THIS TIME. BREEZY SOUTHWEST WINDS ARE EXPECTED FRIDAY...WITH STORMS FIRING OVER FAR NORTHERN KS/SOUTHERN NE BY FRIDAY EVENING AS A COLD FRONT SLOWLY APPROACHES FROM THE NORTH. THINKING THIS ACTIVITY SHOULD REMAIN NORTH OF SLN-RSL THROUGH 06Z FRIDAY NIGHT/EARLY SATURDAY. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 100 77 101 76 / 10 10 10 20 HUTCHINSON 102 77 101 75 / 10 10 20 30 NEWTON 101 76 99 74 / 10 10 20 30 ELDORADO 99 77 100 75 / 10 10 10 20 WINFIELD-KWLD 99 76 100 76 / 10 10 10 20 RUSSELL 103 75 98 73 / 10 30 30 30 GREAT BEND 102 74 99 73 / 10 30 30 40 SALINA 104 78 100 75 / 20 20 20 30 MCPHERSON 102 76 99 75 / 20 20 20 40 COFFEYVILLE 97 76 97 76 / 10 10 10 10 CHANUTE 96 76 98 76 / 10 10 10 10 IOLA 96 76 97 76 / 10 10 10 10 PARSONS-KPPF 96 76 97 76 / 10 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1108 PM CDT THU JUL 23 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-250415- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1108 PM CDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT ACROSS NORTHERN AND CENTRAL KANSAS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A HANDFUL OF STORMS WILL BE CAPABLE OF 60 TO 70 MPH WINDS AND HALF-DOLLAR SIZE HAIL...ALONG WITH LOCALLY VERY HEAVY RAINFALL RATES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY AFTERNOON AND EARLY EVENING...HEAT INDICES FROM 105 TO 109 DEGREES ARE LIKELY FOR ALL AREAS. PLEASE REFER TO THE HEAT ADVISORY STATEMENT FOR DETAILS. HEAT INDICES FROM 100 TO 105 DEGREES ARE LIKELY FOR MOST AREAS EACH AFTERNOON FROM SATURDAY THRU TUESDAY. SMALL CHANCES FOR THUNDERSTORMS WILL EXIST THIS WEEKEND FOR MAINLY CENTRAL KANSAS. A FEW STRONG STORMS WILL BE POSSIBLE WITH STRONG WIND GUSTS AND NICKEL SIZE HAIL. STORM CHANCES WILL INCREASE TUESDAY NIGHT THROUGH WEDNESDAY AS A WEAK FRONT SLIDES SOUTHWARD INTO THE AREA. A FEW STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
235 AM CDT FRI JUL 24 2015
KSZ032-033-240815-
RUSSELL KS-LINCOLN KS-
235 AM CDT FRI JUL 24 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
NORTHERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 315 AM CDT
* AT 233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF OSBORNE TO NEAR TIPTON TO NEAR ASHERVILLE...AND MOVING
SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...LUCAS...LURAY...BARNARD AND ASH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3922 9793 3905 9793 3901 9864 3913 9876
3913 9849 3922 9849
TIME...MOT...LOC 0733Z 299DEG 21KT 3935 9872 3929 9848 3936 9803
HOWERTONThe Grand Island radar (KUEX), 146 km away, was scanning. The volume nearest the first event began at 08:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595666.